Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 150, NWS State College, PA

August 13, 2001Adams County, Franklin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 13, 2001, 2:17 PM EDT for Adams County, Franklin County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 13, 2001, 2:17 PM EDT (18:17 UTC)
Expired
Aug 13, 2001, 3:15 PM EDT
In force
58 min
Issued by
NWS State College, PA
Area
Whole counties

Counties Adams County, PA, Franklin County, PA

What was reported inside it

TimeReportWhereRemark
Aug 13, 3:00 PM EDTThunderstorm Wind 50 EGettysburg, PATrees were reported down in Gettysburg.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2001-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2001-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WUUS51 KCTP 131818
SVRCTP
PAC001-055-131915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
217 PM EDT MON AUG 13 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN PENNSYLVANIA
  FRANKLIN COUNTY IN PENNSYLVANIA

* UNTIL 315 PM EDT.

* AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM JUST WEST OF MONT ALTO...OR 6 MILES NORTH    
  OF WAYNESBORO...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARROLL VALLEY AROUND 245 PM.
  CASHTOWN AROUND 250 PM.
  SEVEN STARS AROUND 255 PM.
  GETTYSBURG AROUND 300 PM.
  GERMANTOWN AROUND 310 PM.

STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN 
DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH 
OR LARGER.

$$

LAT...LON 3995 7789 3977 7790 3970 7715 3997 7713

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 10:20 AM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 13, 10:20 AM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1020 AM EDT MON AUG 13 2001

UPDATING MAINLY TO REMOVE MORNING/AFTN WORDING REFERENCES. CURRENT
FORECAST LOOKS ON TARGET. AREA OF CLEARING SKIES MVG EASTWARD ACROSS
THE STATE WILL ALLOW PARTLY TO MSUNNY SKIES ACROSS NW HALF OF CWA.
SE PARTS OF CWA ESP LOWER SUSQ WILL REMAIN MIRED IN A GOOD DEAL OF
LOW CLOUDS FOG AND HAZE.

SHORTWAVE TROF DROPPING THROUGH ERN ONTARIO WILL HELP TO TOUCH OFF
SCT SHWR/TSTMS IN THE STILL MOIST AMS ACROSS THE REGION. IN VICINITY
OF STALLED FRONT AND HIGHER LOW LEVEL MOISTURE...WILL CONTINUE MENTION
OF LOCALLY HEAVY RAINS OVER LOWER SUSQ BREAKOUT.

NO CHANGES BEYOND FIRST PD.

CTP...NONE.

GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:35 PM EDTSevere Thunderstorm WarningCTPYork55 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.